# SDR CA051012007

- Difficulty date: September 27, 2005
- Submitted: November 1, 2005
- Operation: General aviation
- Make and model: Bell 206L
- Aircraft time: 2,640 hours
- Engine: Allsn 250C20R2
- System (JASC): 5244 · Accessory Compartment Doors
- Part: Hinge
- Part number: 206033111023
- Condition: Broken
- Location: Battery Door
- Stage of operation: AP
- How discovered: O
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

ON APPROACH WITH A SLING LOAD THE BATTERY DOOR OPEN AT A SPEED OF 60 MPH AND THE DOOR HINGE BROKE.  THE DOOR STAYED ATTACH TO THE AIRCRAFT BY THE SPRING P/N 206-031-155-005.  NO OTHER DAMAGES HAVE BEEN FOUND ON THE AIRCRAFT.  AFTER INVESTIGATION, THE HINGE P/N 206-033-111-023 HAVE BEEN FOUND THAT IT WAS PARTIALLY BROKEN BEFORE THE INCIDENT.  ALSO, THE D2U5 FASTENER USED TO KEEP THE DOOR IN CLOSE POSITION WHERE A DASH TOO LONG WITH THE RESULT THAT YOU COULD CLOSE THEM TO FAR OUT OF THE LOCK POSITION IN A WAY THAT IT NEEDED JUST A WEAK FORCE TO MOVE THEM IN THE OPEN POSITION.  AFTER HINGE REPLACEMENT THE USE OF PROPER D2U5 LENGTH ALONG WITH RED LINE FOR LOCK POSITION FOR PREVENTION.
